NSAIDs gastropathy is a frequent disease that we should take into account whenever there is a patient who consults due to long term dyspepsia or asthenia. Currently there are about 16,500 deaths a years due to complicatons from consumption of these drugs and there are more than one hundred thousand hospitalizations per year. This could give us an idea of the true importance of the problem. The most frequently involved risk factors and those which should also be taken into account are age (older than 65 years), combined use of an NSAID, anticoagulants or corticosteroids, SSRI or SNRIS, ulcer or previous gastropathy and the existence of any serious concomitant disease. Another aspect to consider is the eradication of Helicobacter (H.) pylori , where it seems that it is cost effective and reduces gastrointestinal complications. When a patient has risk factors and we are going to initiate NSAID treatment or continue it for any reason, or if when the patient is taking it for any reason, he or she has a GI event, we should always, when possible, suspend the NSAID and test for H. Pylori to see if it is positive and to eradicate it and then reinitiate the best possible NSAID treatment (if possible, always with the least gastrointestinal harm) considering the GI and cardiovascular risk factors and associating a gastrointestinal protector. The current role of COX-2, as NSAID and with a risk of less GI injury than the classical NSAIDs should also be taken into account although the cardiovascular risk of the patient should be considered in the decision of the therapeutic alternative.